Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 47, NWS Tallahassee, FL

December 8, 2016

NWS Tallahassee, FL issued this small craft advisory at Dec 8, 2016, 2:19 AM EST. It took effect at Dec 8, 2016, 7:00 PM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2016, 2:19 AM EST (07:19 UTC)
In effect from
Dec 8, 2016, 7:00 PM EST
Expired
Dec 10, 2016, 1:00 AM EST
In force
30 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

707 
WHUS72 KTAE 080719
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
219 AM EST THU DEC 8 2016

...SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING TONIGHT FOR HIGH
WINDS AND SEAS ACROSS ALL NORTHERN GULF COASTAL WATERS...

GMZ730-765-090000-
/O.NEW.KTAE.SC.Y.0047.161209T0000Z-161209T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
219 AM EST THU DEC 8 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST FRIDAY. 

* WINDS...NORTH WINDS AROUND 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ750-755-770-775-090000-
/O.NEW.KTAE.SC.Y.0047.161209T0000Z-161210T0600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
219 AM EST THU DEC 8 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
1 AM EST SATURDAY. 

* WINDS...NORTH WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET IN
  THE OUTER WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
895 
WHUS72 KTAE 082017
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 PM EST THU DEC 8 2016

...SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING TONIGHT FOR THE
NORTHERN GULF COASTAL WATERS...

GMZ730-765-090930-
/O.CON.KTAE.SC.Y.0047.161209T0000Z-161209T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
317 PM EST THU DEC 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST FRIDAY...

* WINDS...NORTH WINDS AROUND 20 KNOTS.

* WAVES/SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ750-755-770-775-090930-
/O.CON.KTAE.SC.Y.0047.161209T0000Z-161210T0600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
317 PM EST THU DEC 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 1 AM EST SATURDAY...

* WINDS...NORTH WINDS 20 TO 25 KNOTS WITH HIGHER GUSTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET IN 
  THE OUTER WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
449 
WHUS72 KTAE 090754
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
254 AM EST FRI DEC 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY FOR HIGH WINDS AND
WAVES ACROSS THE GULF COASTAL WATERS OF THE FLORIDA PANHANDLE AND
BIG BEND...

GMZ730-765-091500-
/O.CON.KTAE.SC.Y.0047.000000T0000Z-161209T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
254 AM EST FRI DEC 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS...NORTH AROUND 20 KNOTS.

* WAVES/SEAS...3 TO 5 FEET...HIGHEST OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ750-755-770-775-091600-
/O.CON.KTAE.SC.Y.0047.000000T0000Z-161210T0600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
254 AM EST FRI DEC 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WINDS...NORTH 20 TO 25 KNOTS THIS MORNING...BECOMING NORTHEAST 20
  KNOTS THIS AFTERNOON.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET IN
  THE OUTER WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER
384 
WHUS72 KTAE 091514
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1014 AM EST FRI DEC 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY FOR HIGH WINDS
AND WAVES ACROSS MOST OF THE THE GULF COASTAL WATERS OF THE
FLORIDA PANHANDLE AND BIG BEND...

GMZ730-765-091615-
/O.EXP.KTAE.SC.Y.0047.000000T0000Z-161209T1500Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
1014 AM EST FRI DEC 9 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS HAVE DECREASED AND THUS THE SMALL CRAFT ADVISORY ACROSS THE
EASTERN NEAR SHORE AREA FROM THE OCHLOCKONEE RIVER TO THE SUWANNEE
RIVER HAS BEEN ALLOWED TO EXPIRE. EXERCISE CAUTION LEVEL WINDS ARE
STILL POSSIBLE THROUGH TODAY.

$$

GMZ750-755-770-775-092315-
/O.CON.KTAE.SC.Y.0047.000000T0000Z-161210T0600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1014 AM EST FRI DEC 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET IN 
  THE OUTER WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
489 
WHUS72 KTAE 092036
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM EST FRI DEC 9 2016


GMZ750-755-770-775-100445-
/O.CON.KTAE.SC.Y.0047.000000T0000Z-161210T0600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
336 PM EST FRI DEC 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET IN 
  THE OUTER WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
945 
WHUS72 KTAE 100209
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
909 PM EST FRI DEC 9 2016


GMZ750-755-770-775-100600-
/O.CON.KTAE.SC.Y.0047.000000T0000Z-161210T0600Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
909 PM EST FRI DEC 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SATURDAY...

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET IN 
  THE OUTER WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 12:52 AM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Dec 8, 12:52 AM EST, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1252 AM EST Thu Dec 8 2016

.AVIATION [Through 06Z Friday]...

The MVFR cloud deck is lingering just north and west of the
aerodrome at the start of the period. Latest guidance indicates
that this deck should shift back to the southeast and reach most
terminals, although this could take most of the night at TLH. Over
at VLD, visibility reductions are already occurring with low end
MVFR observed. A brief period of IFR visibility is forecast there
during the pre-dawn hours. How far down into IFR it goes is
uncertain at this time.

&&

.PREV DISCUSSION [744 PM EST]...

.NEAR TERM [Through Tonight]...

Extensive cloud cover is dissipating but is expected to redevelop
overnight, keeping minimum temperatures capped in the 40s. With
plentiful low level moisture and light winds overnight, some patchy
fog will be possible, though with heavy cloud cover expected to
prevent radiational cooling, widespread dense fog is not anticipated.

.SHORT TERM [Thursday Through Friday Night]...

Mean troughing will prevail aloft across the entire CONUS through
the period. At the surface, high pressure will nose into the Tri-
State region as a shortwave moves through the Mississippi and
Ohio Valleys behind the amplified the upper trough. This will have
a couple of consequences locally. The leading edge of the ridge is
already nosing into the region and is acting as a stable, cool
dome. This made it very difficult for low clouds to scatter today.
The same setup will exist tomorrow until a dry front begins to
move into the region, on the leading edge of the reinforcing
ridge, and scour out the low level moisture. So, high temperatures
tomorrow will be very similar to this afternoon across the region.
The strong gradient created by the building ridge will cause winds
to remain elevated on Thursday night, so even though the airmass
will be considerably dry, lows should range from the mid 40s
across the southeast Big Bend to the mid 30s in southeast Alabama.
The core of the upper trough will be at its closest on Friday, and
although we'll mix a bit better than previous days, we'll be
mixing into some cooler temperatures aloft. Highs are expected to
be quite cool on Friday, ranging from the mid 50s in the southeast
Big Bend, to the upper 40s in southwest Georgia and southeast
Alabama. Friday night will coldest night with lows ranging from
the upper 20s across southeast Alabama and southwest Georgia, up
to the upper 30s across the southeast Big Bend. If winds end up
going completely calm, these temps may need to be lowered a bit,
and possibly introduce frost.

.LONG TERM [Saturday Through Wednesday]...

Upper level flow will remain mostly zonal through the weekend,
with high pressure at the surface. Highs and lows will gradually
warm each day. Another cold front is forecast to move into the
Southeast early next week, though it is unclear just how much (if
any) rain it will bring to the region.

.MARINE...

Northerly winds will gradually increase to Cautionary levels by
Thursday afternoon, and Advisory level Thursday night through
Friday night. Winds will then become easterly and remain
borderline Cautionary through the weekend. A few showers may be
possible on Sunday.

.FIRE WEATHER...

Drier air will sweep across the region Friday and Saturday,
bringing RH values down below critical thresholds across the
region. Northerly transport winds are expected to be elevated
through the afternoon hours, with marginally high dispersions
across the region. However, red flag criteria should not be met.

.HYDROLOGY...

No rain is expected over land through the weekend. The flood wave
from recent rain is moving through the local river systems,
pushing the Shoal into minor flood, and possibly the
Choctawhatchee by tomorrow evening. The Chipola, Ochlockonee, and
Spring Creek are all forecast to crest in action stage.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   63  37  55  28  59 /   0   0   0   0   0
Panama City   61  38  53  31  56 /   0   0   0   0   0
Dothan        58  32  49  27  54 /   0   0   0   0   0
Albany        60  33  51  27  55 /   0   0   0   0   0
Valdosta      63  38  55  29  58 /   0   0   0   0   0
Cross City    67  39  59  31  64 /   0  10   0   0   0
Apalachicola  64  41  55  35  57 /   0  10   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Weston
SHORT TERM...Moore
LONG TERM...Harrigan
AVIATION...Wool
MARINE...Weston/DiCatarina
FIRE WEATHER...Harrigan
HYDROLOGY...Pullin

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 7, 9:50 PM ESTRiver Flood AdvisoryTAEHolmes, Washington36 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.